Pages : 1 2 3 4

New message

Questions, experiences and reviews (113)

Message Written by
What medicine besides clarinex, has pseudoephedrine ?
The active ingredient pseudoephedrine was taking out of every sudafed product that I saw in Rite Aid.

Why was it taken out, did something bad happen ?

Also, what other medicine besides the clarinex, that I had to get a prescription for, has pseudoephedrine ?

The reason I want to know is, incase I get another bad allergy attack. I don't want to run up a big hospital bill again, I'd rather treat myself with a over-the-counter allergy tablet.

Maybe it's my imagination, but this DESLORATADINE; PSEUDOEPHEDRINE Clarinex-D® 24 Hour pill, is really helping me feel better.

Unlike those nasal sprays, that I'm never using again !
the_force_q
05/14/08
Reply
  One of the ingredients in the illegal drug methamphetamine is pseudoephedrine and the makers of this illegal drug used to go to drug stores and buy huge amounts of sudafed to make this drug. So, laws were passed making drug stores put any OTC meds that contain pseudoephedrine behind the counter and people would have to ask for it, show ID and sign for it. The new Sudafed PE does not work. My daughter has allergies and has very good luck with Alavert-D and Claritin-D, but you have to go to the drug counter and ask for it. The D is for decongestant and that is pseudoephedrine.
Josie826
05/14/08
How much Pseudoephedrine Sulfate can I take?
I am taking meds with Pseudoephedrine Sulfate in it. My question is how much "in increments of 240 mg" would it take to make me feel "speedy" and how much "in increments of 240 mg" would make me sick or need medical attention? I am about 5'11" and 180lbs.
Syrus
04/19/09
Reply
  Pseudoephedrine is not ephedrine, so it has no speedy feeling i have taken 500mg every 5-6hours and was ok
Nitemare
04/19/09
How long after taking pseudoephedrine can I use an inhaler? (albuterol sulfate)?
my doctor said use one or the other... im not having much luck w/ the pseudoephedrine but I want to be safe
Any help is much appreciated!
willow
03/04/08
Reply
  I'm a tad confused by these directions, but it could be because of the possible cardiac side effects. They are 2 totally different drugs and they work differently.
Since the jitters and rapid heart rate don't last as long with the inhaler, I recommend using it first. About an hour later, take the pseudoephedrine and analyze how that system works for you. If you still are too jittery, ask your doctor to replace your Albuterol with Levalbuterol/Xopenex instead.
cwgrrl7
03/04/08
What is the difference between pseudoephedrine hydrochloride and Pseudoephedrine Sulfate?
yoyobigd
06/01/07
Reply
  they are just different salts of the same drug although one is more easily converted into an illicit substance than the other.

another words as a decongestant they are the same.
Daddy'o
06/01/07
What is the difference between pseudoephedrine sulfate and pseudoephedrine hcl?
GirlyWorld
06/05/09
Reply
  There is no difference. Pseudoephedrine is pseudoephedrine whether it is the sulfate salt or the hydrochloride salt. It still works the same way.
daddyrx
06/06/09
What is the difference between Pseudo ephedrine Hydrochloride and Pseudo ephedrine Sulfate?
Sudafed and Tavist-D contain Pseudoephedrine Hydrochloride.
Claritin-D contains Pseudoephedrine Sulfate.

What is the difference between the two decongestants? (I know the antihistimies are different).
great_and_mighty_adam_levine
03/20/09
Reply
  Their composition and rate of reaction. Also their concentration and strenght of effect. Different may be used in case of allergies/severity/dosage/expense and so on.
Dr Hrvacic
03/20/09
Can I snort pseudoephedrine?
I've got this Advil Cold & Sinus pill and it's really tempting me. I know I could just swallow it and get all decongested, but what about snorting it? The ibuprofen to pseudoephedrine ration is pretty high, but I think I can get higher.

Failing that, would it be better to swallow it whole or crush it and prepare an enema like with morphine sulfate?
Bardo
05/27/09
Reply
  It works a lot faster for me when I snort it.

Once I kinda "melted" it in a spoon that I heated up with a lighter, then put it into one of my insulin needles and injected it between my toes, but that took too long.
mink_1989
05/27/09
pseudoephedrine hydrochloride?
I failed a drug test for meth-amphetamine. I don't do drugs, so I was wondering if pseudoephedrine hydrochloride contained some type of ingredient to cause this. I took Sudafed 12 hour sinus relief.
apollo313
08/26/06
Reply
  yes it could of caused a positive result-- this is one of the chemicals used to make meth. it should be out of your system in 3 to 5 days-- ask for another test
james_a_willis
08/26/06
How do I relieve sinus pressure after using a decongestant that isn't working?
I took my usual 24 hour Claritin-D this morning (with the old formula, Pseudoephedrine sulfate, not the Phenylephrine HCl) and it is not working at all (which is very strange because it has been working fine for almost a month).

Anyone have an effective ways to relieve the pressure/congestion that doesn't involve medicine?
lisely723
04/30/08
Reply
  Don't do the steam thing, because that only (to me) makes me way more congested. I don't take claritin, it doesn't work. Zrytec works better and try going to the doctor and ask them about Nasonex, I use that nasal spray, zrytec, and singulair every night, and I rarely have a stuffy nose now.
icygravee
04/30/08
Does "Alercet" has Desloratadine in it?
My doctor told me to take Desloratadine because of an allergic reaction I had, but I've been taking Alercet which is the medicine (pills) I always take when I have allergies. Is it the same thing?
Angie M
12/21/06
Reply
  Angie M You are on newspaper!
http://www.osoq.com/funstuff/extra/extra01.asp?strName=Angie_M
chd g
12/21/06
Is it Safe to Mix Claritin D and Tylenol Sinus?
I took a Claritin D tablet (Loratadine 10 mg, Pseudoephedrine Sulfate 240 mg) this morning at 8 am because i thought i had an allegery and thats why i had Nascal congestion and pain...

Turns out im sick so now its 9 pm im really suffering from the nasal pain and cant even consentrate.

Would be able to take Tylenol Sinus (Acatamophen 325 mg per cap, Phenylephrine HCI 5 mg per cap....so x2, 650 and 10 mg) right now since Claritin is 24 hour pill?


Please provide a chart or some concrete source, I wont believe or give credit to simple "yes and no" responses
Mona V
01/14/09
Reply
  I can only recommend this because it works for me and my family 100% of the time for 5 people for sinus infection.
I use it to cure sinus infections. THere are many kinds of bacteria that live in the sinuses, and this gets rid of all the bad ones!.This is the only thing that really helped me --- my Dr. told me about a sinus wash that will kill bacteria.
you need

distilled water
sea salt
liquid chlorophyll and colloidal silver from the health food store.
in a glass mix 1/4 cup water with a pinch of salt and heat to body temperature.
add 5 drops each silver and chlorophyll and mix.
using a large dropper (like one used for infant medication) drop 2 full droppersfull into one side of the nose while laying down.
Turn the head and let it drain out the other nostril. Be sure to have paper towels handy. or just use a neti pot, I like this better.
The silver kills the bacteria and there are several hundred kind that can live in the sinus cavities and anti biotics don't get rid of them all.
Do this twice a day for a week, mixing up the mixture fresh each time.
Then do it once a week for maintenance.
There is nothing in this that will hurt you, and it cured me.
I do not have to take claritin, or antibiotics anymore.
best wishes
Laura L
01/14/09
Can you get high off of pseudoephedrine hydrochloride?
I'm just curious. I like to learn about these kinds of things. And when it says Active ingredients Pseudoephedrine - 15mg, does that mean 15mg in each pill? And how many milligrams of pseudoephedrine hcl do you have to take to trip?
Jordyn!
03/13/09
Reply
  do you consider death to be the ultimate trip. Than you've found your poison. By the way, it won't be a pleasant death. You'll start by having a very rapid pulse and feeling dizzy, then the seizures start and go on and on. If your still conscious you'll feel suffocation and the fear that comes along with it. You die trying to get just one more breath.
God bless.
Dave
03/14/09
Dosage info of zinc sulfate supplements?
My dermatologist prescribed zinc sulfate supplements for acne.
She just said take them an hour after meals. Each tablet weighs 200 mg.

I'm seventeen years old, medium build. How much am i suppose to take? how many times a day ? What are the dangers of taking high doses?

Does zinc sulfate really help in clearing up skin?
otter
08/18/09
Reply
  Yes, zinc is good for clearing up the skin. My question is, isn't all of the dosage info on the bottle you got? It should tell you how many times a day and how many pills at a time. If you are still confused after looking at the bottle or info that came with the bottle (all prescriptions come with information on dosage and side effects) then please call your doctor.
Huckleberry Sin
08/18/09
Why does pseudoephedrine (found in actifed) make you drowsy?
Pseudoephedrine is a sympathomimetic drug, which means it increases sympathetic activity. However sleepiness is caused primarily by parasympathetic activation. So why does pseudoephedrine (a sympathomimetic) cause sleepiness?
Sisith A
09/16/10
Reply
Mucinex D is a stimulant, but why am I feeling tired after taking it?
It contains pseudoephedrine, which used to be in over the counter Sudafed. Is it the way my body is responding? I got drowsy about an hour after I took a dose.
iPhone Mike
01/22/09
Reply
  Different people react differently to some medications. That, coupled with the fact that pseudophedrine isn't a concentrated stimulant, may explain why you're tired. Plus, I'm guessing that if you're taking Mucinex D, your sick. Illness increases fatigue. If you're taking Mucinex D BECAUSE it's a stimulant, put down the drugs and pick up a cup of coffee. It'll work better.
Danielle D
01/22/09
Is it okay to take Actifed Cold and Allergy with Advil Cold and Sinus?
Actifed C&A does not contain Pseudoephedrine. It's Chlorpheniramine maleate and phenylephrine HCl, which is an antihistamine and a nasal decongestant, respectively. I read somewhere that this is the new reformulated Actifed (I'm guessing that it used to contain Pseudoephedrine).

Advil C&S --> Ibuprofen and Pseudoephedrine

I took Advil C&S around 10 P.M. and it should be taken every 4-6 hours. After 4 hours (2 A.M.), can I start taking Actifed? I've been taking Advil C&S every 4 hours since 10 P.M. last night, so I've been on it for a whole day. I'd like to switch to Actifed. The Advil took care of my muscle aches, but my nose is running like a waterfall. I'm plugging up my nostrils with tissue balls. The post-nasal drip is giving me a sore throat.

Also, since the Actifed does not contain Pseudoephedrine, would it have been okay to take them at the same time if I really had to? I was thinking that it wouldn't be such a good idea because both of them contain nasal decongestants, except one is phenylephrine HCl and the other is Pseudoephedrine.

Thanks in advance!
FLYPino
09/14/10
Reply
  Yahoo is a risky place to take your health, but yes you can handle both drugs if you are an adult, but I wouldn't make a habit of it. No other pills for high blood pressure, beta blockers, arrythmia, anxiety or tranquilizers. You may get a little temporary prostate trouble, enlarged, or in an extreme case, bladder infection.
Van Bo
09/14/10
Can Pseudoephedrine sulfate 240 mg cause insomnia?
On occasion (2x or 3x a week) I take Clairitin-D for my sinuses. I believe I am allergic to dust or maybe the cat. My sinuses bother me all winter, so I'd guess dust (itchy/stuffy/headaches), and yes I do dust and have my furnace filter replaced. I take no other meds.

On the Clairitin-D 24-hour ---anyone know if that's what's keeping me awake? I only sleep 2 hours to 4 hours at a time. Benadryl makes me way too sleepy to function unless I take it at bedtime but then I'm stuffy all day & I'm knocked out too long & sleep late. I need some antihistamine & some nasal decongestant in amounts that relieve symptoms, yet help. Solutions?
Wow - great advice so far. No wonder I can't sleep and my BP is 140/90. I better find a reduced combination that's still effective. Thanks!
Lake Lover
02/22/07
Reply
  Could absolutely be the pseudo in your Claritin. That is a mega dose of pseudoephedrine. Normal doseage is 30mg. Try the plain Claritin and get a box of phenylephrine instead. It will not keep you awake. Take them both every day for my allergies, does make me drowsy, does not keep me awake.
Sparkles
02/22/07
Can I drink alcohol if I'm taking Desloratadine?
I had an allergic reaction on Saturday because of animal bites, and my doctor told me to take Desloratadine. I've been taking them since Sunday, and I still need to take 5 more pills in the next 5 days. I was just wondering if I could drink alcohol any of this days? or just wait until the treatment is over and drink? I just want to be able to drink on December 24, If there's not a problem.
Angie M
12/19/06
Reply
  From MedicineNet, under Desloratadine:

" Limit alcohol intake, as it may intensify drug side effects. "


Considering what some of the side effects are, I'd listen!
Yahzmin: IGMA Artisan
12/19/06
accidentally used ipratropium bromide instead of albuteral sulfate?
I was coughing and wheezing very bad about half and hour ago. and as my inhaler seems to be missing i used my dads nebulizer (with permission)

in my rush to get it working i reached for a stack of boxes that said albuteral sulfate (which apparently was not)
im at least able to get the mucos out of my lungs now and im not wheezing, but will i still be ok?
i was diagnosed with asthma over the summer and im 16 (if relevant)
Jim tim
01/31/11
Reply
  It has the same uses.So don't worry.But it causes damage to eyes when you use too much.It' could kidney rocks.Also,if you are male,it might cause prosprate problems
hamster guy
01/31/11
Using Zyrtec-D for allergies?
It's a 12-hour tablet, but I only have enough to take one everyday for 24 days (and then there's 6 days of not having any because you can only buy so much pseudoephedrine in a month) I don't want to go to the doctor, even if that would mean being able to have enough Zyrtec.
Will it still be as effective if I only take it in the morning and not at night? Will I be more or less likely to have side effects (especially drowsiness)?

07/03/11
Reply
  Couldn't you just ask the people at walmart or just call them?
TRDevelopment
07/03/11
Why shouldn't Diabetics have Pseudoephedrine Hydrochloride?
I am diabetic and wanted to take some Sudafed (Pseudoephedrine Hydrochloride) and in the information leaflet that comes with the tablets it says do not take if you are diabetic. Whats the reason behind this?
Thanks but this isn't a site and cannot find what you want me to read....really need someone who knows the answer as I have already searched the net before coming on here and asking!!
Thanks formley_bob :o)
loulou81
12/21/10
Reply
What is the most powerful nasal decongestant available?
Oxymetazoline hydrochloride and pseudoephedrine sprays cause rebound congestion. Oral pseudoephedrine and loratadine do not work.

Does ANYTHING work that can be taken for long periods of time for completely eliminating nasal congestion?
Apathy
09/11/07
Reply
  I have had more luck using a nasal rinse and the snore patches. I also like the fact that there are no drugs involved.
Sherry
09/12/07
WHAT IS desloratadine USED FOR?
Mark
09/06/10
Reply
Alavert and Claridin D?
I have really bad allergies and lately i been taking Alavert 24 which only has Loratadine 10mg (which is antihistamine), but im also congested so today i bought claritin D which also has loratadine 5mg ( which is antihistamine) and also has pseudoephedrine sulfate 120 mg (which is nasal decongestant), this morning around 8:30 AM i took one pill of ALAVERT 24hour, so my question is can i take claritin D (by the way claritin D is the 12hour one) tonight around 1030 PM??? will it do anything?
Maddenkilla
03/08/08
Reply
  I have terrible allergies, and the things that has worked for me the best is to take a Benadryl before bed (make sure you are going to get 8 hours of sleep), it should help you throughout the day.

However, you really should take any medical questions to a doctor or at least the pharmacist. Call your pharmacy and they should be able to help you.
yanxroc
03/08/08
Why cant you use morphine sulfate to treat surgical pain?
I had a herniated disc in my L5S1 area of my back. The doctor gave me morphine sulfate for the pain. Last week I had decompression surgery to correct the problem. I was given a different pain med. that works very well but the doctor told me not to use the morphine for pain. I was given morphine in the hospital but I cant use the morphine sulfate for pain at home. The literature they give with medication when you get a perscription filled even says not to use morphine sulfate to treat postsurgery pain. I just want to know if there is a medical reason why you cant use morphine sulfate to treat surgical pain.
pam s
08/28/07
Reply
  Couldn't say it any better than Matador89 did. He is spot on. I had the same surgery and believe me you won't need the Morphine, that surgery was a blessing for me, I hope it is for you. Good Luck
DeltaQueen
08/28/07
Can morphine sulfate be IV'd through the arm?
Just wondering can someone crush up morphine sulfate and shoot it up? Or does it not work in water? Its Morphine Sulfate not regular morphine. I found needles in my brothers room next to this bottle of morphine sulfates. Please let me know
Jessler
06/20/09
Reply
  Yes you can. If you think your brother is doing this please tell someone. It is very dangerous, he could kill himself with an overdose.
susan
06/20/09
Does Claritin (loratadine) have the potential to make you hyper?
I've felt like total crap for the past two days from allergies. I just took 24-hour non-drowsy allergy meds a couple of hours ago (just the loratadine, not the kind with pseudoephedrine) and now I'm extremely hyper. Normally I'm a pretty laid-back person, and I stay mostly calm even when I have an energy drink. Could the allergy pill have caused me to become hyperactive?
Leon Trotsky
09/04/10
Reply
I'm having effects from low potassium again?
This morning my feet were stuck in a cramp for about an hour. Last time I had low potassium that kept my hands in cramps for hours at a time, I was pregnant and had to be hospitalized. I was in premature labor to add to the mix and they had me on magnesium sulfate to stop it. My level was 2.4 when I got there. I took the huge pills with orange juice 3x a day and within 3 days they got up to 3.5. It was decided that it must have been me missing the potassium in my diet even though I craved bananas, OJ, tangerines and I still do really always had a thing for oranges. So I've been extra careful to keep those things in my diet now I had that cramp which is coming back in my right foot I wonder is this a deficiecy or what? I am nursing, which takes a lot of calories but I eat right probably more nutritious foods because I'm nursing I don't think I should be lacking potassium when I drink OJ and eat bananas all the time. Then I'm reading up on low potassium on the internet and come across magnesium and potassium balance *I was on magnesium sulfate last time my potassium level was critical and I'm wondering if the reason my levels went up so well in the hospital is because of the magnesium sulfate. Does that make sense? At least it seems to make sense to me and I have to go in today my nurse said because last time it was so low and I'm going to ask the doctor about it.
Mitch & Katie's Mama
07/20/10
Reply
  Lack of potassium in the diet is an uncommon cause of hypokalemia (low potassium). Conditions that cause hypokalemia are: kidney disorders that affects kidney function – the kidneys may excrete too much potassium, magnesium deficiency, high aldosterone levels can cause low potassium levels, certain drugs, severe vomiting, diarrhea, sweating during intense exercise, malaborption problems. Diseases that cause hypokalemia are Liddle’s syndrome, Cushing’s syndrome, Fanconi’s syndrome, and Bartter’s syndrome.

Calcium cannot absorb without vitamin D and vice versa. Calcium cannot be assimulated in the body without magnesium. If you have low magnesium you need to take calcium at a 2:1 ratio eg 1000mg of calcium to 500mg of magnesium and vitamin D 5000IU a day is recommended. The most accurate and reliable blood test available for magnesium and calcium is an "ionized" test.

Hypokalemia:
http://www.umm.edu/altmed/articles/potassium-000320.htm
http://www.chemocare.com/managing/hypokalemia-low-potassium.asp
ƦєdAиgєℓ
07/20/10
Ferrous Sulfate supplement - Is one that says, "Equivalent" to 325mg as good as one that actually is 325mg?
Doctor ordered me to take ferrous sulfate, 325mg, because of very low iron levels in my blood test. In researching which product to buy, I see some that say they HAVE 325mg of ferrous sulfate, and some that say they have (for example) "65mg Iron, Equivalent to 325mg ferrous sulfate.

Is there really a difference between the two, and is one better than the other for iron therapy?

Thanks!
Don P
11/21/09
Reply
  Ferrous sulfate is an extremely oxidative form of iron, meaning it causes cell death when ingested. Many children die each year mistaking the tablets for candy. It's fairly harmless in adults but it does still cause cell damage especially to the liver if taken in high doses or for too long. Ferrous fumarate is a much safer and more tolerable form of iron to take but it can be harder to find. Your doc may be able to find it for you on his computer if you can't.

All minerals have to be bound or chelated to something for it to reach our cells. In this case iron is attached to a sulfate molecule 325mg in total, but the actual iron content (also known as elemental amount) is 65mg. Both the products you mention have the same amount of elemental iron in them. Hope this helps.
mz_dazed
11/21/09
Can I take Methadone with Morphine Sulfate?
My doctor prescribed I take Methadone with Morphine Sulfate to treat my intense lower back pain. I was originally taking Methadone with Roxycodone but today she replaced it with Morphine Sulfate. My pharmacist seemed kinda concerned about me taking those two together. Is it safe to take?
Zorua
08/28/07
Reply
  Your pharmacist is right to be concerned, but I'm sure it is because of the strength of meds, in other words he/she is probably worried that you will be to "high".
You were probably prescribed 10mg methadone tabs, if so it is common. Reason being both methadone and Morphine sulfate are opiates, that means they work through the spinal cord to alleviate pain.
You are absolutely right to check and double check your meds. All I can tell you is that it was eventually prescibed to me this way and I really do have better pain relief now.
Of course everyone reacts differantly to differant medications and in my case we have been working to find a good pain solution for quite a while. Chronic Back Pain is so difficult to treat (pain wise) because levels of pain vary so much that the doctors really must track our communication with them as well as our physical condition, so be sure if you are uncomfortable to contact his office asap.
Good Luck to you, I hope you find the pain relief that you need.
DeltaQueen
08/28/07

Pages : 1 2 3 4
Videos

Consumer feedback Disclaimer
Status updates

MalcolmsStudy: Precipitation is two solids getting together to form an insoluble solid. E.g. Barium nitrate+ sodium sulfate= barium sulfate+sodium sulfate
__kerri: @JamesofRC do you have desloratadine there? (aerius is the cdn brand name) its my fave otc antihistamine
khouryrt: @nirv4nist Desloratadine (compound name, find a Brand with this inside) + some throat lozenges.
Delsu: Clarinase 24hr (Loratadine 10mg + Pseudoephedrine 240mg Extended Release Tablets) Once-a-day. Yup should work.
ieatblog: 500mg paracetamol, 9.5mg codeine phosphate, 0.5mg phenylephrine hydrochloride ingested. Wished they still used pseudoephedrine :-) Joking!
stillchip: @krisstraub 60mg pseudoephedrine, 500mg acetaminophen , 4 mg chlorpheniramine maleate. A common sinus mixture that works for me.